Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Apr 10, 2016, 9:30 AM CDT for Cameron County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 9:30 AM CDT (14:30 UTC)
- Expired
- Apr 10, 2016, 10:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 13 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -652 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WWUS84 KBRO 101430
SPSBRO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT SUN APR 10 2016
TXZ255-257-101515-
INLAND CAMERON TX-COASTAL CAMERON TX-
930 AM CDT SUN APR 10 2016
...SPECIAL WEATHER STATEMENT...
AT 925 AM CDT...SURFACE OBSERVATIONS FROM THE BROWNSVILLE AIRPORT IN
SOUTHERN CAMERON COUNTY INDICATED SOUTHEAST WINDS GUSTING UP TO 30
TO 40 MPH. THESE STRONG WIND GUSTS WERE OCCURRING IN THE
WAKE OF SOME THUNDERSTORMS THAT MOVED THROUGH THE AREA THIS MORNING.
THESE STRONG GUSTY SOUTHERLY WINDS WILL PERSIST OVER PORTIONS OF
CAMERON COUNTY THROUGH THE NEXT COUPLE OF HOURS.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...SOUTH PADRE ISLAND...RANCHO VIEJO...
RIO HONDO...LAURELES...DOWNTOWN BROWNSVILLE...CAMERON PARK AND
SOUTHMOST.
LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
2589 9752 2592 9753 2599 9763 2628 9767
2630 9753 2632 9752 2635 9733 2639 9722
2607 9716 2607 9714 2605 9716 2595 9715
2596 9728 2594 9728 2593 9735 2584 9738
TIME...MOT...LOC 1427Z 171DEG 38KT 2593 9745
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 10, 6:31 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 6:31 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 631 AM CDT SUN APR 10 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE HAS GENERATED ISOLATED CONVECTION WITHIN DEEP SOUTH TEXAS AND IN NEIGHBORING MEXICO. THE MOST SIGNIFICANT THUNDERSTORM ACTIVITY WILL LIKELY REMAIN SOUTH OF THE RIO GRANDE RIVER AND THE THREE MAJOR AERODROMES...HOWEVER...WEAKER SHOWERS TO THE WEST OF MFE WILL LIKELY IMPACT THAT AERODROME THROUGH THE NEXT COUPLE OF HOURS. OTHERWISE...VFR IS EXPECTED TODAY WITH BREEZY WINDS AT THE SURFACE AND NON-TROUBLESOME CEILINGS. TONIGHT...WINDS WILL SLOWLY DIMINISH AS CLOUD DECKS LOWER...WITH MVFR ANTICIPATED. && .PREV DISCUSSION... /ISSUED 329 AM CDT SUN APR 10 2016/ SHORT TERM /TODAY THROUGH MONDAY/...DRY WEATHER IS ANTICIPATED ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TODAY AS A NEARLY ZONAL 500 MB FLOW PREVAILS OVERHEAD WITH THERMAL LOW PRESSURE AT THE SURFACE. INHERITED HIGH TEMPERATURES APPEARED TOO COOL WHEN COMPARED TO YESTERDAY/S HIGHS...AND WERE INCREASED ABOUT THREE DEGREES FOR THE ENTIRE BRO CWFA. TONIGHT...500 MB SHORTWAVE RIDES OVER SOUTH TEXAS WITHIN AN INCREASED SOUTHWEST-TO-NORTHEAST MID-LEVEL FLOW. MODEL GUIDANCE SUGGESTS CONVECTION WILL INITIATE IN THE VICINITY OF THE TEXAS BIG BEND AND SOUTH INTO MEXICO...ESPECIALLY THE STATES OF COAHUILA AND NUEVO LEON...AND THEN SPREAD INTO THE LONE STAR STATE. AS A RESULT...PLACED ISOLATED SHOWERS/THUNDERSTORMS FOR THE NORTHERN HALF AND SOUTHWEST CORNER OF THE BRO CWFA. WITH A MARGINAL RISK OF SEVERE WEATHER OVER THE EXTREME WESTERN PORTION OF THE CRP CWFA PER THE STORM PREDICTION CENTER...THE CONVECTION TONIGHT WILL HAVE TO MONITORED CLOSELY BY A SUCCESSIVE SHIFT HERE. LOW TEMPERATURES FOR TONIGHT INHERITED FOR THIS FORECAST CYCLE WERE RETAINED. TOMORROW... DRY WEATHER RESUMES AS THE SHORTWAVE MOVES AWAY...AND THE INTRUSION OF A DRYLINE WILL AID IN HIGH TEMPERATURES ROCKETING TO WELL ABOVE NORMAL LEVELS FOR THIS TIME OF YEAR. LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...SHORTWAVE ENERGY MOVES THROUGH THE CENTRAL PLAINS MON NIGHT INTO TUE PUSHING A WEAK COLD FRONT ACROSS S TEXAS AND THE RGV LATE TUESDAY INTO WED. THE FRONT WILL MEANDER OVER DEEP SOUTH TEXAS KEEPING A EASTERLY FLOW ACROSS THE AREA. TEMPERATURES WILL REMAIN WARM AS E TO SE FLOW PREVAILS. MORE CLOUD COVER WITH A FEW ISO SHOWERS WILL BE POSSIBLE EARLY IN THE WEEK INCREASING AS ANOTHER STRONGER 500MB CLOSED LOW PRESSURE TRAVELS EASTWARD ENHANCING CONVECTION TUESDAY THROUGH THURSDAY. DEEPER MOISTURE CONTENT AND UPPER LEVEL SUPPORT WILL BE FAVORABLE FOR CONVECTION WEDNESDAY. TEMPERATURES WILL REMAIN IN THE MID TO LOW 80S BUT NO SIGNIFICANT CAA IS EXPECTED WITH THIS FRONT. SOUTH EAST FLOW RETURNS QUICKLY AS BROAD HIGH PRESSURE SHIFTS QUICKLY E. RIDGE WILL BUILD LATE IN THE WEEK WHILE BROAD LOW DOMINATES THE E COAST AND DEEP TROUGH DIGS ACROSS THE PACIFIC NORTHWEST. ONSHORE EAST TO SOUTHEAST FLOW IN THE PERIPHERY OF THE BROAD HIGH WILL KEEP LAYER OF MOISTURE OVER THE AREA. THIS WILL ALLOW FOR CLOUD COVER TO REMAIN LATE FRIDAY INTO SAT WITH ISO SHOWERS POSSIBLE. AS THE LOW PRESSURE STRENGTHENS AND MOVES EAST ACROSS THE FOUR CORNERS STRONG GRADIENT WILL INCREASE SOUTHERLY WINDS SAT INTO SUN. TEMPERATURES WILL REMAIN INTO THE 90S. BOTH THE ECMWF AND THE GFS SHOW PRETTY GOOD AGREEMENT FOR MAX/MIN TEMPS THROUGH DAY 7 AND WILL OPT FOR A GENERAL50/50 MODEL BLEND BETWEEN THE GFS AND THE ECMWF. RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE PRETTY STABLE AND MODEL TO MODEL COMPARISON BETWEEN THE GFS AND THE ECMWF IS PRETTY GOOD ALSO. AS A RESULT THE OVERALL FORECAST CONFIDENCE IS ABOVE AVERAGE AT THIS TIME. MARINE...TODAY THROUGH MONDAY...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS SLIGHTLY OVER 4.5 FEET WITH A PERIOD OF 6 SECONDS AT 02 CDT/07 UTC. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES OFFSHORE UNTIL 7 AM CDT SUNDAY HAS BEEN CANCELLED...AS ADVISORY WINDS OR SEAS HAVE FAILED TO DEVELOP. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ALONG THE LOWER TEXAS COAST TODAY...HOWEVER...DUE TO WIND AND SEA CONDITIONS. LIKELY CAUTION AND POSSIBLE ADVISORY MARINE CONDITIONS ARE FORECAST FOR TONIGHT THROUGH MONDAY DUE TO AN ENHANCED PRESSURE GRADIENT OVER THE LOWER TEXAS COASTAL WATERS THAT WILL CREATE STRONG WINDS AND ROUGH SEAS. MONDAY NIGHT THROUGH SUNDAY...A SERIES OF TROUGHS WILL MOVE ACROSS THE CENTRAL PLAINS THROUGH THE WEEK PUSHING A FRONT LATE TUE INTO WED. THE FRONT WILL MEANDER ACROSS S TEXAS ENHANCING SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. THE FRONT WILL BE VERY WEAK KEEPING A MODERATE NORTHEAST FLOW THAT QUICKLY SHIFTS BACK TO THE E TO SE. SEAS WILL BUILD CLOSE TO 6 FEET BUT WITH POSSIBLE SCEC BUT NO NOT HIGHER THAN THAT. THE NEXT LOW PRESSURE SYSTEM EXPECTED LATER INTO THE FORECAST PERIOD WILL INCREASE WINDS AND BUILD SEAS RAPIDLY SAT NIGHT INTO SUNDAY WITH SCA POTENTIAL. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 10, 4:09 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 409 AM CDT SUN APR 10 2016 TXZ248>257-111100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 409 AM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-111100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 409 AM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 10, 9:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT SUN APR 10 2016
TXZ255-257-101515-
INLAND CAMERON TX-COASTAL CAMERON TX-
930 AM CDT SUN APR 10 2016
...SPECIAL WEATHER STATEMENT...
AT 925 AM CDT...SURFACE OBSERVATIONS FROM THE BROWNSVILLE AIRPORT IN
SOUTHERN CAMERON COUNTY INDICATED SOUTHEAST WINDS GUSTING UP TO 30
TO 40 MPH. THESE STRONG WIND GUSTS WERE OCCURRING IN THE
WAKE OF SOME THUNDERSTORMS THAT MOVED THROUGH THE AREA THIS MORNING.
THESE STRONG GUSTY SOUTHERLY WINDS WILL PERSIST OVER PORTIONS OF
CAMERON COUNTY THROUGH THE NEXT COUPLE OF HOURS.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...SOUTH PADRE ISLAND...RANCHO VIEJO...
RIO HONDO...LAURELES...DOWNTOWN BROWNSVILLE...CAMERON PARK AND
SOUTHMOST.
LAT...LON 2585 9745 2588 9746 2588 9750 2590 9750
2589 9752 2592 9753 2599 9763 2628 9767
2630 9753 2632 9752 2635 9733 2639 9722
2607 9716 2607 9714 2605 9716 2595 9715
2596 9728 2594 9728 2593 9735 2584 9738
TIME...MOT...LOC 1427Z 171DEG 38KT 2593 9745
60Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.